Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Terbinafine?

I have been taking terbinafine for a month and a half and have not noticed any improvement in toe nail fungus. I have also noticed intermittent chest pain for the past 2 weeks and found that it is a possible side effect. How common is this side effect?
Tue, 18 Oct 2016
Report Abuse
Diabetologist 's  Response
Terbinafine needs to be taken for 12 weeks (3months) for toe nail infections. Also fungal infections do take a lot of time to heal. Maintain good hygiene and adhere to the prescription for better results.
As you have not provided much details on intermittent chest pain, I will explain in a general way. Terbinafine can cause dyspepsia in about 5% of patients that can cause intermittent chest pain. If the chest pain is related to any cardiovascular disease, that type of pain might not be attributed to terbinafine or the incidence is very rare.
Hope the above information clarifies your doubts. Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Terbinafine?

Terbinafine needs to be taken for 12 weeks (3months) for toe nail infections. Also fungal infections do take a lot of time to heal. Maintain good hygiene and adhere to the prescription for better results. As you have not provided much details on intermittent chest pain, I will explain in a general way. Terbinafine can cause dyspepsia in about 5% of patients that can cause intermittent chest pain. If the chest pain is related to any cardiovascular disease, that type of pain might not be attributed to terbinafine or the incidence is very rare. Hope the above information clarifies your doubts. Thanks.